MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HEX ADAPTOR-QC HIGH-STRENGTH; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HEX ADAPTOR-QC HIGH-STRENGTH; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 03.617.941
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during an anterior cervical discectomy and fusion, the angled driver was broken while inserting the 2nd screw.The adapter was cleanly broken where it connects to the handle and part of the adapter remained in the handle.No fragments were generated.The surgeon used a straight screw driver to finish the procedure.There was no surgical delay.The procedure was successfully completed.There was no patient consequence.This report is for one (1) hex adaptor-qc high-strength.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: part: 03.617.941.Lot: 82p3040.Manufacturing site: haegendorf.Release to warehouse date: january 12, 2021.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the hex adaptor-qc high-strength was received at us customer quality (cq).Visual inspection of the device showed that the shaft is broken.The broken off piece was returned with the device.No other defects were noted with the device.The received photo was also reviewed and no additional information was noted.Dimensional inspection: the relevant dimensions cannot be measured due to post manufacturing damage.Document/specification review: current and manufactured revisions were reviewed.No design or manufacturing discrepancies were noted.Conclusion: the complaint is confirmed for the returned device as it was noted that the shaft of the device was broken.A definitive assignable root cause cannot be determined from the provided information.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HEX ADAPTOR-QC HIGH-STRENGTH
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12627911
Report Number2939274-2021-06099
Device Sequence Number14520713
Product Code HWE
UDI-Device Identifier10705034717272
UDI-Public10705034717272
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.617.941
Device Catalogue Number03.617.941
Device Lot Number82P3040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer10/18/2021
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERVIC-SPINE-SCR Ø3.7 SELF-DRILL 16 TAN; CERVIC-SPINE-SCR Ø3.7 SELF-DRILL 16 TAN; RATCHET-SCRDRIVER HANDLE W/HEX-COUPL; RATCHET-SCRDRIVER HANDLE W/HEX-COUPL; SHAFT F/ANGL SCREWDRIV W/QUICK-COUPL; SHAFT F/ANGL SCREWDRIV W/QUICK-COUPL
Patient Age72 YR
Patient SexMale